Discussions that mention loestrin

Eating Disorder Recovery board


Hi Natasha,
You're right about all the meds - I'm wanting to get off everything (except my BCP) and start all over....I think the SSRIs have messed up my metabolism - there is some new research that SSRIs can affect the thyroid too....no one else in my family has thyroid problems except me and my Dad (and he takes SSRIs too)....so it's a little unusual....I am thinking that SSRIs wreak havoc on my metabolism. Three years ago I gained 60 lbs in one year - I was taking celexa and then paxil at the time.....Then I got off those and got diagnosed with thyroid nodules so I always thought the weight gain was the thyroid....but now with this latest 50 lbs in 5 weeks - and my thyroid nodules virtually gone now - I am suspecting the SSRI - Cymbalta. I will never take another SSRI again - on the chance that it has done this to me....
Thanks for your suggestion about the lamictal....I don't think I'm going to start any new ones - I'm on enough of them too....I tried Yasmin which worked well for several months but then I started having problems - it was about the time I started that 60 lbs weight gain so who knows what it was - but I got off the yasmin....I was having some weird cramps in my legs or something as I recall...I take LoEstrin 1.5/30 now....my endo does complete blood tests every 6 weeks....but I'll take your advice and tomorrow at my appt ask what do I really need here and start over....I've been on the LoEstrin for 1.5 yrs - so I don't think it's that (although I think that caused a 5-10 lb gain but no more)....I'll ask him about some of the other meds....

Sorry you are having weight gain too - with CFS it must be very hard to exercise...it's very distressing - I understand completely....I hope you will feel better soon...best of luck to you too and thank you for all your support!
Take care,
Kathy